Alert archive / Kentucky / Flash Flood Warnings in 2011
Flash Flood Warning 18, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Apr 23, 2011, 10:23 PM CDT for 5 counties in Kentucky; 4 counties in Illinois. It was in force for 12 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 23, 2011, 10:23 PM CDT (03:23 UTC)
- Expired
- Apr 24, 2011, 10:15 AM CDT
- In force
- 12 hr
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Gallatin County, IL, Hardin County, IL, Pope County, IL, Saline County, IL, Daviess County, KY, Henderson County, KY, McLean County, KY, Union County, KY, Webster County, KY
The radar
The Evansville,IN radar (KVWX), 65 km from the middle of the area, began a volume at 03:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 24, 6:44 AM CDT | FLASH FLOOD | Dixon Springs, IL | 5.58 INCHES OF RAIN AS MEASURED BY NATIONAL FOREST SERVICE RAWS STATION SINCE 7 PM. |
| Apr 24, 7:39 AM CDT | HEAVY RAIN 5.58 | Dixon Springs, IL | TWO DAY STORM TOTAL RAINFALL OF 5.58 INCHES FROM NATIONAL FOREST SERVICE RAWS SITE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 501 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 3.4 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 155 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 1905 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
865
WGUS53 KPAH 240323
FFWPAH
ILC059-069-151-165-KYC059-101-149-225-233-240915-
/O.NEW.KPAH.FF.W.0018.110424T0323Z-110424T0915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
1023 PM CDT SAT APR 23 2011
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
DAVIESS COUNTY IN NORTHWEST KENTUCKY...
HENDERSON COUNTY IN NORTHWEST KENTUCKY...
NORTHWESTERN MCLEAN COUNTY IN NORTHWEST KENTUCKY...
UNION COUNTY IN NORTHWEST KENTUCKY...
NORTH CENTRAL WEBSTER COUNTY IN NORTHWEST KENTUCKY...
GALLATIN COUNTY IN SOUTHERN ILLINOIS...
HARDIN COUNTY IN SOUTHERN ILLINOIS...
POPE COUNTY IN SOUTHERN ILLINOIS...
SALINE COUNTY IN SOUTHERN ILLINOIS...
* UNTIL 415 AM CDT SUNDAY.
* AT 1015 PM CDT...HEAVY RAIN FROM THUNDERSTORMS WAS REPORTED
OVER MOST OF THE WARNED AREA...WHICH HAS ALREADY RECEIVED SEVERAL
INCHES OF RAIN RECENTLY. HEAVY RAIN IS EXPECTED TO MOVE INTO
EASTERN PARTS OF THE WARNED AREA SOON. INTO THE OVERNIGHT HOURS...
THE WARNED AREA MAY RECEIVE ANOTHER ONE TO TWO INCHES.
* LOCATIONS IN THE WARNING INCLUDE...
SEBREE...
ROBARDS...
CORYDON...
HENDERSON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND. DO NOT DRIVE AROUND BARRICADES!
&&
LAT...LON 3756 8705 3768 8742 3760 8748 3765 8772
3747 8795 3754 8802 3741 8845 3707 8848
3734 8872 3791 8870 3792 8814 3778 8796
3792 8792 3784 8761 3796 8759 3778 8711
3793 8699 3780 8683 3777 8682
$$3 follow-up statements
694
WGUS73 KPAH 240604
FFSPAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
104 AM CDT SUN APR 24 2011
ILC059-069-151-165-KYC059-101-149-225-233-240915-
/O.CON.KPAH.FF.W.0018.000000T0000Z-110424T0915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
POPE IL-HARDIN IL-SALINE IL-GALLATIN IL-HENDERSON KY-DAVIESS KY-
UNION KY-MCLEAN KY-WEBSTER KY-
104 AM CDT SUN APR 24 2011
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 415 AM CDT FOR
GALLATIN...SALINE...HARDIN AND POPE COUNTIES IN SOUTHERN ILLINOIS...
AND NORTHERN WEBSTER...NORTHERN MCLEAN...UNION...DAVIESS AND
HENDERSON COUNTIES IN NORTHWEST KENTUCKY...
AT 1250 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE PERIODS OF MODERATE TO HEAVY RAIN AND SCATTERED
THUNDERSTORMS POSSIBLY PRODUCING FLASH FLOODING OVER THE WARNED
AREA. THIS IS EXPECTED TO CONTINUE OVERNIGHT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. DO NOT DRIVE
AROUND BARRICADES!
&&
LAT...LON 3756 8705 3768 8742 3760 8748 3765 8772
3747 8795 3754 8802 3741 8845 3707 8848
3734 8872 3791 8870 3792 8814 3778 8796
3792 8792 3784 8761 3796 8759 3778 8711
3793 8699 3780 8683 3777 8682
$$483
WGUS53 KPAH 240857
FFWPAH
ILC059-069-151-165-KYC059-101-149-225-233-241515-
/O.EXT.KPAH.FF.W.0018.000000T0000Z-110424T1515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
357 AM CDT SUN APR 24 2011
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
DAVIESS COUNTY IN NORTHWEST KENTUCKY...
HENDERSON COUNTY IN NORTHWEST KENTUCKY...
NORTHERN MCLEAN COUNTY IN NORTHWEST KENTUCKY...
UNION COUNTY IN NORTHWEST KENTUCKY...
NORTHERN WEBSTER COUNTY IN NORTHWEST KENTUCKY...
GALLATIN COUNTY IN SOUTHERN ILLINOIS...
HARDIN COUNTY IN SOUTHERN ILLINOIS...
POPE COUNTY IN SOUTHERN ILLINOIS...
SALINE COUNTY IN SOUTHERN ILLINOIS...
* UNTIL 1015 AM CDT.
* AT 348 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM THUNDERSTORMS OVER THE WARNED AREA.
THE LATEST RADAR LOOP INDICATED ANOTHER ONE TO THREE INCHES OF
RAINFALL POSSIBLE OVER THE NEXT SEVERAL HOURS. THIS WILL ONLY
EXACERBATE THE FLOODING ALREADY IN PROGRESS. THEREFORE THE FLASH
FLOOD WARNING HAS BEEN EXTENDED.
LAW ENFORCEMENT REPORTED NUMEROUS ROADS FLOODED AND CLOSED ACROSS
THE WARNED AREA. THIS INCLUDED SOME MAIN ARTERIES SUCH US HIGHWAY 60
BETWEEN CORYDON AND WAVERLY.
* LOCATIONS IN THE WARNING INCLUDE...
BRECKINRIDGE CENTER...
MORGANFIELD...
CORYDON...
ROBARDS...
UNIONTOWN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 3756 8705 3768 8742 3760 8748 3765 8772
3747 8795 3754 8802 3741 8845 3707 8848
3734 8872 3791 8870 3792 8814 3778 8796
3792 8792 3784 8761 3796 8759 3778 8711
3793 8699 3780 8683 3777 8682
$$989
WGUS73 KPAH 241519
FFSPAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
1019 AM CDT SUN APR 24 2011
ILC059-069-151-165-KYC059-101-149-225-233-241527-
/O.EXP.KPAH.FF.W.0018.000000T0000Z-110424T1515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
POPE IL-HARDIN IL-SALINE IL-GALLATIN IL-HENDERSON KY-DAVIESS KY-
UNION KY-MCLEAN KY-WEBSTER KY-
1019 AM CDT SUN APR 24 2011
...THE FLASH FLOOD WARNING HAS EXPIRED FOR GALLATIN...SALINE...HARDIN
AND POPE COUNTIES IN SOUTHERN ILLINOIS...AND NORTHERN WEBSTER...
NORTHERN MCLEAN...UNION...DAVIESS AND HENDERSON COUNTIES IN NORTHWEST
KENTUCKY...
COUNTY OFFICIALS REPORT THAT WATER FROM RECENT HEAVY RAINS HAS
RECEDED IN MANY LOCATIONS WITHIN THE AFFECTED COUNTIES. HOWEVER...
STANDING WATER DOES REMAIN IN CERTAIN LOCATIONS THAT TYPICALLY DO
FLOOD IN HEAVY RAIN EVENTS.
LAT...LON 3756 8705 3768 8742 3760 8748 3765 8772
3747 8795 3754 8802 3741 8845 3707 8848
3734 8872 3791 8870 3792 8814 3778 8796
3792 8792 3784 8761 3796 8759 3778 8711
3793 8699 3780 8683 3777 8682
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Apr 23, 7:19 PM CDT, 3 hours 4 minutes earlier.
Area forecast discussion, Apr 23, 7:19 PM CDT, 3 hours 4 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PADUCAH KY
719 PM CDT SAT APR 23 2011
.UPDATE...
HEAVY RAINFALL EVENT UNFOLDING FOR SOUTHEAST MISSOURI AND SOUTHERN
ILLINOIS. CANNOT COMPLETELY RULE OUT A STRAY BRIEF HAILER...BUT
MAJOR CONCERN WILL BE HEAVY RAIN AND FLOODING FOR THE REMAINDER OF
THE NIGHT. HAVE UPDATED ALL PRODUCTS TO FINALLY REMOVE THE
TORNADO WATCH.
&&
.DISCUSSION...
HAVING TOO MUCH FUN HERE AGAIN TODAY. MAIN ISSUE BEYOND THE
CURRENT SEVERE WEATHER CONTINUES TO BE HEAVY RAIN AND FLASH
FLOODING THREAT. ALREADY HAVE SIGNIFICANT FLOODING OVER PORTIONS
OF SOUTHWEST INDIANA...AND THE 12Z GFS SEEMS TO HAVE A PRETTY GOOD
HANDLE IN KEEPING THE BOUNDARY AND FOCUS FOR THUNDERSTORMS OVER
THE QUAD STATE AT LEAST THROUGH THE DAY SUNDAY...RATHER THAN
QUICKLY SHIFTING BACK NORTH TONIGHT. THEREFORE EXTENDED THE FLASH
FLOOD WATCH THROUGH 00Z MONDAY...AND WILL WAIT TO SEE IF WE WILL
GET THE ADVERTISED BREAK SUNDAY NIGHT INTO MONDAY THAT HAS BEEN
ADVERTISED FOR THE PAST FEW DAYS OF MODEL RUNS.
THE LAST WAVE CONTINUES TO BE CONSISTENTLY FORECAST BY THE GFS AND
ECMWF TO TRACK THROUGH THE AREA WEDNESDAY. THE HEAVIEST RAINFALL
MAY FALL IN THE MONDAY NIGHT THROUGH WEDNESDAY PERIOD...AS 2 TO 3
MAJOR IMPULSES LIFT NORTHEAST THROUGH THE REGION. WE ALREADY HAVE 2
TO 5 INCHES ACCORDING TO RADAR ESTIMATES...AND MAY SEE ANOTHER 2
TO 4 INCHES THROUGH SUNDAY. THE FINAL 2 DAYS MAY BRING ANOTHER 4
TO 6 INCHES. I WOULD NOT BE SURPRISED IF A FOOT OR MORE OF
RAINFALL OCCURS OVER SOME PORTIONS OF THE AREA BEFORE IT ENDS.
THE FLOODING WILL BECOME EXTREME OVER THE NEXT 3 TO 4 DAYS...AND
THE WATCH WILL LIKELY CONTINUE TO BE EXTENDED THROUGH WEDNESDAY.
&&
.AVIATION...
THUNDER WILL LIKELY BE PREVALENT FOR THE DURATION OF THE
PERIOD...AS THE PRIMARY SURFACE FRONT STALLS OUT OVER THE REGION
FROM KCGI/KPAH TO KEVV/KOWB THROUGH THE 00Z TAF PERIOD.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...FLASH FLOOD WATCH THROUGH SUNDAY EVENING FOR BALLARD-CALDWELL-
CARLISLE-CRITTENDEN-DAVIESS-FULTON-GRAVES-HENDERSON-HICKMAN-
HOPKINS-LIVINGSTON-LYON-MARSHALL-MCCRACKEN-MCLEAN-UNION KY-
WEBSTER.
MO...FLASH FLOOD WATCH THROUGH SUNDAY EVENING FOR BOLLINGER-BUTLER-
CAPE GIRARDEAU-CARTER-MISSISSIPPI-NEW MADRID-PERRY MO-
RIPLEY-SCOTT-STODDARD-WAYNE MO.
IL...FLASH FLOOD WATCH THROUGH SUNDAY EVENING FOR ALEXANDER-EDWARDS-
FRANKLIN-GALLATIN-HAMILTON-HARDIN-JACKSON-JEFFERSON-JOHNSON-
MASSAC-PERRY IL-POPE-PULASKI-SALINE-UNION IL-WABASH-WAYNE
IL-WHITE-WILLIAMSON.
IN...FLASH FLOOD WATCH THROUGH SUNDAY EVENING FOR GIBSON-PIKE-POSEY-
SPENCER-VANDERBURGH-WARRICK.
&&
DRSHazardous weather outlook, Apr 23, 7:41 PM CDT, 2 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 741 PM CDT SAT APR 23 2011 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-241000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 741 PM CDT SAT APR 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TONIGHT HEAVY RAINFALL AND FLASH FLOODING WILL BE THE PRIMARY CONCERN TONIGHT...AS WIDESPREAD THUNDERSTORMS WILL CONTINUE TO STREAM NORTHEAST FROM SOUTHEAST MISSOURI INTO SOUTHERN ILLINOIS. THIS ACTIVITY WILL LIKELY SHIFT TO THE SOUTH AND EAST INTO SOUTHWEST INDIANA...AND PORTIONS OF WEST KENTUCKY OVERNIGHT. THE FLASH FLOOD WATCH REMAINS IN EFFECT. A FEW STORMS MAY BRIEFLY PULSE UP TO PRODUCE LARGE HAIL THIS EVENING OVER SOUTHEAST MISSOURI AND ADJACENT PORTIONS OF SOUTHERN ILLINOIS AND WEST KENTUCKY. MOST AREA RIVERS ARE ALREADY EXPERIENCING FLOODING...AND LEVELS WILL ONLY BE GOING UP WITH THE ADDITIONAL RAINFALL. PLEASE REFER OUR RIVER FLOOD PRODUCTS AT HTTP://WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=PAH . .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY PERIODS OF THUNDERSTORMS WITH HEAVY RAINFALL WILL CONTINUE OVER MUCH OF THE QUAD STATE SUNDAY THROUGH WEDNESDAY...AS A FRONTAL BOUNDARY REMAINS NEARLY STATIONARY ACROSS THE REGION. THE HEAVIEST RAINS WILL FALL WHERE THUNDERSTORMS ARE ABLE TO TRAIN LONG THE STATIONARY BOUNDARY. SEVERAL INCHES OF RAIN WILL BE POSSIBLE. A FLASH FLOOD WATCH IS CURRENTLY IN EFFECT THROUGH SUNDAY...AND WILL MOST LIKELY BE EXTENDED THROUGH THE FIRST HALF OF NEXT WEEK. SEVERE STORMS WITH THE POTENTIAL FOR LARGE HAIL...DAMAGING WINDS AND TORNADOES WILL BE POSSIBLE GENERALLY IN THE AFTERNOON AND EVENING HOURS EACH DAY SUNDAY THROUGH TUESDAY. THE BEST CHANCES FOR WIDESPREAD SEVERE STORMS WILL BE MONDAY NIGHT AND AGAIN TUESDAY NIGHT. MOST AREA RIVERS ARE ALREADY EXPERIENCING FLOODING...AND LEVELS WILL ONLY BE GOING UP WITH THE ADDITIONAL RAINFALL. PLEASE REFER TO OUR RIVER FLOOD PRODUCTS AT HTTP://WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=PAH . .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUESTED EACH DAY SUNDAY THROUGH TUESDAY. SPOTTERS SHOULD ALSO REPORT ANY FLOODING PROBLEMS THEY ENCOUNTER THROUGH THE NEXT SEVERAL DAYS. DRS
In the hours before
Local storm report, Apr 23, 4:54 PM CDT, 5 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
454 PM CDT SAT APR 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0449 PM HAIL GREENVILLE 37.21N 87.18W
04/23/2011 M1.00 INCH MUHLENBERG KY TRAINED SPOTTER
QUARTER SIZE HAIL.
&&
SMITTYLocal storm report, Apr 23, 4:55 PM CDT, 5 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
455 PM CDT SAT APR 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM HAIL BEECH CREEK 37.18N 87.06W
04/23/2011 M1.00 INCH MUHLENBERG KY TRAINED SPOTTER
NICKEL AND QUARTER SIZE HAIL REPORTED.
&&
SMITTYLocal storm report, Apr 23, 5:04 PM CDT, 5 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
504 PM CDT SAT APR 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0201 PM TSTM WND DMG LILBOURN 36.59N 89.61W
04/23/2011 NEW MADRID MO EMERGENCY MNGR
LATE REPORT. OLDER BRICK BUILDING UNDER DEMOLATION HAD
COLLAPSED.
&&
SMITTYLocal storm report, Apr 23, 5:05 PM CDT, 5 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
505 PM CDT SAT APR 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0202 PM TSTM WND DMG NEW MADRID 36.59N 89.55W
04/23/2011 NEW MADRID MO EMERGENCY MNGR
LATE REPORT. COUPLE OF SHEDS BLOWN OVER.
&&
SMITTYSpecial weather statement, Apr 23, 9:19 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 919 PM CDT SAT APR 23 2011 ILZ088>090-092>094-KYZ001-003>005-MOZ087-108>112-114-240315- PULASKI IL-ALEXANDER IL-MASSAC IL-JOHNSON IL-UNION IL-POPE IL- BALLARD KY-MCCRACKEN KY-CARLISLE KY-STODDARD MO-SCOTT MO- CAPE GIRARDEAU MO-MISSISSIPPI MO-BUTLER MO-NEW MADRID MO-RIPLEY MO- FULTON KY- 919 PM CDT SAT APR 23 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN POPE...SOUTHERN UNION... SOUTHERN JOHNSON...NORTHWESTERN MASSAC...ALEXANDER AND PULASKI COUNTIES IN SOUTHERN ILLINOIS...AND NORTHWESTERN FULTON... NORTHWESTERN CARLISLE...NORTHWESTERN MCCRACKEN AND BALLARD COUNTIES IN WESTERN KENTUCKY...AND SOUTHEASTERN RIPLEY...NORTHERN NEW MADRID...BUTLER...MISSISSIPPI...SOUTHEASTERN CAPE GIRARDEAU...SCOTT AND STODDARD COUNTIES IN SOUTHEAST MISSOURI UNTIL 1015 PM CDT... AT 914 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING DIME SIZE HAIL AND STRONG WINDS AROUND 50 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF THEBES TO 6 MILES EAST OF HARVIELL...MOVING EAST AT 35 MPH. LOCATIONS THAT MAY BE IMPACTED INCLUDE BLOOMFIELD...DUDLEY... BENTON...COMMERCE...LAMBERT...MILL CREEK...MORLEY...TAMMS... VANDUSER...QULIN...HAY-WOOD CITY...DEXTER...DONGOLA...ULLIN... PULASKI...OLIVE BRANCH...ESSEX...BLODGETT...HORSESHOE LAKE CONSERVATION AREA...PENERMON...MOREHOUSE...CYPRESS...BERNIE... MOUNDS...OLMSTED...NEW GRAND CHAIN...SIKESTON...BAKER...DIEHLSTADT... MINER...KARNAK...MOUND CITY...BELKNAP...BERTRAND...CANALOU... CHARLESTON...CAIRO...MATTHEWS...PARMA...JOPPA...BARLOW...LA CENTER... NEW COLUMBIA...RISCO...WILSON CITY...WYATT...CATRON...KEVIL... ANNISTON...WICKLIFFE...EAST PRAIRIE...FARRENBURG...NORTH LILBOURN... NEW MADRID...LILBOURN AND HOWARDVILLE. THESE STORMS ARE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL...WHICH WILL SERVE TO EXACERBATE CURRENT FLOODING ISSUES IN A NUMBER OF AREAS. WATER LEVELS IN SMALL CREEKS...STREAMS AND IN DITCHES WILL LIKELY RISE QUICKLY...ESPECIALLY IN POOR DRAINAGE AREAS.
Special weather statement, Apr 23, 9:48 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 948 PM CDT SAT APR 23 2011 ILZ092>094-KYZ001>006-MOZ110>112-114-240345- PULASKI IL-ALEXANDER IL-MASSAC IL-BALLARD KY-MCCRACKEN KY-CARLISLE KY-GRAVES KY-HICKMAN KY-STODDARD MO-SCOTT MO-MISSISSIPPI MO-NEW MADRID MO-FULTON KY- 948 PM CDT SAT APR 23 2011 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MASSAC...EASTERN ALEXANDER AND PULASKI COUNTIES IN SOUTHERN ILLINOIS...AND WESTERN FULTON...HICKMAN...NORTHWESTERN GRAVES...CARLISLE...WESTERN MCCRACKEN AND BALLARD COUNTIES IN WESTERN KENTUCKY...AND NEW MADRID... MISSISSIPPI...EASTERN SCOTT AND SOUTHEASTERN STODDARD COUNTIES IN SOUTHEAST MISSOURI UNTIL 1045 PM CDT... AT 941 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING DIME SIZE HAIL AND STRONG WINDS AROUND 50 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM PULASKI TO 5 MILES NORTHWEST OF EAST PRAIRIE TO 5 MILES WEST OF PARMA...MOVING EAST AT 40 MPH. LOCATIONS THAT MAY BE IMPACTED INCLUDE RISCO...TALLAPOOSA... ANNISTON...MOUND CITY...CATRON...OLMSTED...WILSON CITY...CAIRO... WYATT...FARRENBURG...NEW GRAND CHAIN...NORTH LILBOURN...BARLOW... WICKLIFFE...LILBOURN...MARSTON...LA CENTER...HOWARDVILLE...NEW MADRID...BARDWELL...JOPPA...KEVIL...BLANDVILLE...COLUMBUS... ARLINGTON...LOVELACEVILLE...BOUNDURANT...DORENA...HICKMAN AND CLINTON. THESE STORMS ARE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL...WHICH WILL SERVE TO EXACERBATE CURRENT FLOODING ISSUES IN A NUMBER OF AREAS. WATER LEVELS IN SMALL CREEKS...STREAMS AND IN DITCHES WILL LIKELY RISE QUICKLY...ESPECIALLY IN POOR DRAINAGE AREAS.
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 12:45 AM CDT | Severe Thunderstorm Warning | PAH | Fulton, Graves, Hickman | 30 min |
| Apr 24, 1:30 AM CDT | Flash Flood Warning | PAH | Ballard, Carlisle, McCracken | 10 hr |
| Apr 24, 12:02 PM CDT | Areal Flood Warning | PAH | Ballard, Caldwell, Carlisle, Crittenden, Daviess, Fulton and 12 more | 10 hr |
| Apr 24, 1:56 PM CDT | Flash Flood Warning | PAH | Ballard, Calloway, Carlisle, Fulton, Graves, Hickman and 3 more | 3 hr |
| Apr 24, 2:16 PM CDT | Severe Thunderstorm Warning | PAH | Caldwell, Christian, Hopkins | 29 min |
| Apr 24, 2:30 PM CDT | Severe Thunderstorm Warning | PAH | Caldwell, Christian, Lyon, Trigg | 30 min |
| Apr 24, 2:38 PM CDT | Flash Flood Warning | PAH | Caldwell, Christian, Hopkins, Lyon, Muhlenberg, Trigg | 3 hr |
| Apr 24, 2:56 PM CDT | Tornado Warning | PAH | Caldwell, Christian, Hopkins, Trigg | 49 min |
| Apr 24, 3:07 PM CDT | Severe Thunderstorm Warning | PAH | Hopkins, Muhlenberg | 53 min |
| Apr 24, 3:24 PM CDT | Severe Thunderstorm Warning | PAH | Christian, Trigg | 51 min |
| Apr 24, 3:41 PM CDT | Tornado Warning | PAH | Christian, Muhlenberg, Todd | 49 min |
| Apr 24, 4:05 PM CDT | Tornado Warning | PAH | Christian, Todd | 40 min |
| Apr 24, 4:24 PM CDT | Areal Flood Advisory | PAH | Christian, Todd, Trigg | 111 min |
| Apr 24, 5:18 PM CDT | Flash Flood Warning | PAH | Calloway, Christian, Muhlenberg, Todd, Trigg | 5 hr |
| Apr 23, 7:14 PM CDT | Flash Flood Warning | PAH | Edwards, Franklin, Hamilton, Jackson, Jefferson, Perry and 4 more | 10 hr |
| Apr 23, 8:25 PM CDT | Flash Flood Warning | PAH | Alexander, Johnson, Pulaski, Union | 12 hr |
Nearby
Flash Flood Warnings in Kentucky, 2011Flash Flood Warnings in Illinois, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.